Title

Axisymmetric Response of a Cracked Fiber in Matrix

Document Type

Article

Publication Date

1994

Digital Object Identifier (DOI)

https://doi.org/10.1016/0167-8442(94)90033-7

Abstract

Solved is the problem of a penny-shaped crack in a fiber surrounded by a finite radius matrix subjected to uniform axial strain. The stress intensity factor at the crack edge and the maximum stresses at the interface are examined. These quantities depend on the elastic moduli of the fiber and the matrix, the interface properties, the fiber volume fraction and the crack length. The axisymmetric results are compared with those in plane extension. They are discussed in relation to possible crack growth directions depending on assumed interface strength.

Was this content written or created while at USF?

Yes

Citation / Publisher Attribution

Theoretical and Applied Fracture Mechanics, v. 21, issue 3, p. 197-206

Share

COinS